Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Anyone know the Cymbalta Withdrawal symptoms?

ButterflyPainBButterflyPain Posts: 290
edited 06/11/2012 - 8:44 AM in Depression and Coping
Have ever had them?
I was instructed by my doctor to take it two times a week for a week or two...Since I had taken it every other day for a few weeks ...and was only on 30mgs...But I am starting to think I am experiencing some sort of withdrawals with headaches and what not...At first I thought I was sick with a cold, but now I am not so sure. I see him in the first or second week of June...Right now am thinking of just going back on it to see if it helps how I'm feeling. which is sick.



  • Hmm. I have been on it for quite a while. Maybe headache, but I tend to think more the typical SSRI withdrawal syndrome- dizziness, electrical "zap" feelings, confusion, etc.
  • Those are possibly W/D symptoms of Cymbalta. People have gone as far as dumping capsules and removing a few grains at a time to stop Cymbalta. It depends on how it effects you.
    To stop from a 30mg capsule to nothing would likely be an uncomfortable experience. Even spreading the doses out as you are may not do the trick.

    When I tried it 3 years ago I found a forum that dealt exclusively with helping people taper off, at that time most doctors did not seem to be aware of the need.

    Talk to your doctor, see if he/she is aware of your particular symptoms and can help you work out a more gradual taper.
  • I definitely think Wrambler is correct- talk to your doctor about a gradual taper. Cymbalta has a reputation for being very difficult to start and stop. You could also talk to your doctor about prescribing you a secondary medication to help with the withdrawal symptoms and make the taper more tolerable.

    It is *rough* going off Cymbalta. My own experience was that I had a lot of nausea, headaches, a zapping feeling every time I turned my head, and just a general sick feeling. It surprised me how hard it was to get off of it. My experience was probably on the extreme because I came off of it cold turkey after an adverse drug reaction, but it did help to have a secondary medication to take to control the withdrawal symptoms.
  • I know nothing about Cymbalta except what those great commericials say. I love how they make these drugs seem so wonderful without even telling you why you might need them. And of course everyone is happy and healthy in the commercial.

    There is a really funny comedy routine about the purple pill - the whole ad tells you about the color of the pill but nothing about what it does. Just "ask your doctor".

    If our doctors really told us what these meds can do I wonder how many of them would never be tried...

    I would suggest thta you call your doctor right away. Withdrawal can be deadly. I lost a cousin who was in a rehab facility when he suffered sudden withdrawal symptoms.
  • hey bp long time no hear. ok. cymbalta withdrawal was some of the worst days of my life. sweats, headache, generalized achyness, anxiety, panic and severely depressed. i then looked it up on a drug website i use that has "user ratings". it got horrible reviews for withdrawal. if you feel you are having withdrawal issues,your best bet is to get in touch with your healthcare provider. do not go back on without doctors advice. good luck. btw i was on 60mg/day and withdrew slowly as instructed. you shouldn't have to go through that significant a withdrawal as i did cuz you were on alot less. talk with your doctor and good luck! rose
Sign In or Register to comment.